MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported a fractured yukon polyaxial screw post-operatively.The patient has reported "hearing a clicking noise periodically." revision surgery is not planned at this time.
 
Additional Manufacturer Narrative
X-rays have been received.H3 other text : device remains implanted in patient.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot number could not be obtained as the device remains implanted in the patient.The yukon oct surgical technique was reviewed and the following relevant information was identified: potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; infections possibly requiring removal of devices; palpable components, painful bursa, and/or pressure necrosis; and allergies, and other reactions to device materials which, although infrequent, should be considered, tested for (if applicable), and ruled out preoperatively.Since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: patient fall, patient bone quality, excess post-op activity, overload on construct, etc.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10701606
Report Number3004774118-2020-00238
Device Sequence Number3258833
Product Code NKG
UDI-Device Identifier10888857350021
UDI-Public10888857350021
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030
Device Catalogue Number7601-05030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/04/2020
02/26/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/05/2020
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR